MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0304
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to the anterior cerebral artery (aca), an orbit galaxy xtrasoft coil (640cx0304, 30885231) failed to resheath.Additional information received indicated that the cause of the coil to be resheathed was due to poor conformability.There was no resistance at any time during advancement of the coil through the unspecified microcatheter.Neck remodeling was not utilized.The microcoil was not positioned at a relative sharp angle to the microcatheter.It was not necessary to remove or replace the microcatheter.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization to the anterior cerebral artery (aca), an orbit galaxy xtrasoft coil (640cx0304, 30885231) failed to resheath.Additional information received indicated that the cause of the coil to be resheathed was due to poor conformability.There was no resistance at any time during advancement of the coil through the unspecified microcatheter.Neck remodeling was not utilized.The microcoil was not positioned at a relative sharp angle to the microcatheter.It was not necessary to remove or replace the microcatheter.A non-sterile og cmplx xtrasoft coil 3x4 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was observed that the introducer was no returned for evaluation.The entire device¿s length was inspected, and no abnormalities were found (i.E., no kinks, or bents).Under microscopic magnification, it was noted that the embolic coil is in good condition (i.E., no stretched, no elongations) and this remain attached to the gripper.The issue regarding a device failed to be re-sheathed was not able to be evaluated since the device was returned incomplete.Although no product defect was identified on the returned components, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.The issue regarding a coil poor conformability could not be evaluated since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there is no evidence to suggest that the issue reported is related to the manufacture or design of the device, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendation: ¿ firmly hold the exposed portion of the delivery tube with one hand.Simultaneously, grasp the introducer just distal to the stopper with the other hand and slide the coil introducer proximally along the delivery tube until the coil introducer has stripped itself from the delivery tube up to the zipper.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17396008
Report Number3008114965-2023-00533
Device Sequence Number20722023
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number640CX0304
Device Lot Number30885231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer08/19/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexMale